Second Time Round — First Time Neuromonics Helped Me, Now My Tinnitus Has Made a Comeback

Discussion in 'Introduce Yourself' started by runnerbloke, Jun 2, 2019.

    1. runnerbloke

      runnerbloke Member

      Tinnitus Since:
      2005 - 2005
      I first experienced tinnitus in 2005, 14 years ago. I was devastated.
      Living in Perth Australia at the time I found out about a company called Neuromonics. The company introduced a plan developed by a scientist at a university in Perth.

      They work out if out have any hearing loss - I have minor loss at a very high frequency - and through a sound studio replicate your tinnitus sound. They then create a new sound using an algorithm of the two and merge it with classical music and relaxation type music. They provide a listening device and a set of Bang & Olufsen earphones.

      You are meant to listen to the music for two hours a day and they stated that if you did that, their statistics said that 80% of people experienced something like an 80% reduction in their tinnitus.

      I listened for six hours a day and within two weeks my tinnitus was gone.

      Unfortunately it has made a comeback 14 years later.

      I have recently been diagnosed with a neuropathic cough, maybe Globus. It has been terrible. I have been put on two meds. One Endep to try and stop the cough and the other an SSRI anti-depressant called Lexapro.

      One of the side effects of Lexapro is "ringing in the ears". This time round the tinnitus is a soft rumbling sound and not too intrusive. I have been using my Neuromonics device but not as much as before and still no relief.

      Unfortunately Endep has not helped my cough so I currently have two sets of unwanted syndromes.

      Will keep you posted.
       
      • Hug Hug x 1
    2. billie48
      Sunshine

      billie48 Member Benefactor Ambassador Hall of Fame

      Location:
      Canada
      Tinnitus Since:
      03/2009
      Cause of Tinnitus:
      not sure
      Welcome to the forum. I have used Prozac during the initial struggle with my tinnitus and hyperscusis. It didn't make my T worse. Here is a link comparing Lexapro vs Prozac. They are both SSRI but Prozac doesn't seem to have ringing ears listed as side effect. Perhaps get your doctor change the prescription. Take good care. God bless.

      https://www.rxlist.com/lexapro_vs_prozac/drugs-condition.htm#
       
    3. Lane

      Lane Member

      Tinnitus Since:
      February, 2018
      Cause of Tinnitus:
      Ototoxic Drug
      @runnerbloke -- Sorry to hear about this unfortunate development. A few questions come to mind: Why are you taking Lexapro? Did you know that Endep is a tricyclic antidepressant that can also be ototoxic and cause "ringing in the ears"? Are you questioning your doctors about the widom of this approach they're recommending--using otoxic drugs that can cause permanent damage? -- Are you looking for advice, perhaps some alternatives? -- All the Best...
       

Share This Page

Loading...